MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Codes Material Puncture/Hole (1504); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent cardiac ablation for atrial fibrillation (afib) procedure with a webster cs catheter with auto id technology where punctured pouch occurred.It was reported that the webster cs catheter with auto id technology clear plastic packaging was punctured near the handle of the catheter.There was no confirmation whether the puncture went all the way through the packaging.The catheter was not used and was replaced.The procedure continued.There was no report of patient consequence.An image was received by bwi, which shows a potential perforation of the sterile pouch.A punctured pouch is an mdr-reportable issue.
 
Additional Manufacturer Narrative
On 11/30/2020, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.It was reported that a patient underwent cardiac ablation for atrial fibrillation (afib) procedure with a webster cs catheter with auto id technology where punctured pouch occurred.It was reported that the webster cs catheter with auto id technology clear plastic packaging was punctured near the handle of the catheter.There was no confirmation whether the puncture went all the way through the packaging.The catheter was not used and was replaced.The procedure continued.There was no report of patient consequence.Device evaluation details: according to pictures provided by customer, pouch appeared damaged.The physical device was visually inspected and it was found in good conditions.It was not possible to perform the failure analysis since the packaging was not returned.A manufacturing record evaluation was performed for the finished device 30253707m number, and no internal action related to the complaint was found during the review.Customer complaint was confirmed based on the picture received.The packaging has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10852487
Report Number2029046-2020-01732
Device Sequence Number16361629
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number30253707M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/30/2020
12/23/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/07/2020
01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1